MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-3D-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that an axium coil broke or separated prematurely within the catheter during delivery.It was noted the coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The coil was the sixth to be used in the procedure.No particular resistance was noted during delivery.The coil was not repositioned and the pusher was not rotated in the patient.Continuous catheter flush was administered during the procedure.The coil was removed with the microcatheter and pushed out with the guidewire.2 additional coils were then used without issue and the procedure was completed successfully.No patient information was reported.Ancillary devices: fubuki 6f sheathless tactics guide catheter, sl-10 microcatheter, chikai14 guidewire, traxess guidewire.
 
Event or Problem Description
Additional information received reported that there were no damages observed to the coil delivery pusher.There were no problems with several coils that had been placed prior, so the vessel tortuosity was not particularly concerning.The patient was undergoing treatment for an aneurysm located in the anterior communicating artery.The size was 5mm.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519) with microscope, ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the axium prime coil and pushwire were returned within the outer carton; inside of a biohazard bag and a shipping box.There was no sl-10 catheter returned with the coil.However, the sl10 appeared to be compatible for use with the coil as it has a labeled inner diameter (id) of 0.0165¿.¿ visual inspection/damage location details: the implant coil was found to be detached from the pushwire.The implant coil appeared to be damaged and stretched with the polypropylene filament intact.The shield coil found intact but stretched.The coin was not present against the lumen stop as it was pulling back.The break indicator (manual detachment location) was found intact.However, the ai and coupler tubing (mechanical detachment location) were not intact.Bends were observed on the distal segment of the pushwire for the length of 30.0cm from the retainer ring.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.073mm @ 0.063mm; measured 0.086mm @ 0.127mm; measured 0.097mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00270¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00459¿and found to be within specification.The detached element was in good shape and the detachment ball was measured to be 0.0038" which was found to be within specifications.All other subassemblies appeared to be normal, and no other anomalies were observed.¿ conclusion: based on the analysis performed, the customer complaint was confirmed as the pushwire was returned with the implant coil already detached from the pushwire.The returned implant coil and pushwire were damaged.It is possible that these damages occurred when the customer attempted to advance the coil through the catheter against the reported resistance.However, the cause of the resistance could not be determined.Furthermore, the ai and coupler tubing (mechanical detachment location) were not intact with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the reported issue.Since the catheter was not returned; any contribution of the catheter to the reported issue could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15339854
Report Number2029214-2022-01478
Device Sequence Number15208788
Product Code KRD
UDI-Device Identifier00847536021174
UDI-Public00847536021174
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot Number221291522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/02/2022
09/27/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/05/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown